August  2017, 37(8): 4309-4328. doi: 10.3934/dcds.2017184

Orbital stability and uniqueness of the ground state for the non-linear Schrödinger equation in dimension one

1. 

West Building, Office No. 5W443, Department of Mathematics Education, Inha University, 253 Yonghyun-Dong, Nam-Gu, Incheon, 402-751, South Korea

2. 

Dipartimento di Matematica, Largo Bruno Pontecorvo n. 5, 56127, Pisa (PI), Italy

3. 

Faculty of Science and Engineering, Waseda University, 3-4-1, Okubo, Shinjuku-ku, Tokyo 169-8555, Japan

× Corresponding author: Daniele Garrisi

Received  November 2016 Revised  May 2017 Published  April 2017

Fund Project: The first author was supported by INHA UNIVERSITY Research Grant through the project number 51747-01 titled "Stability in non-linear evolution equations". The second author was supported by University of Pisa, project no. PRA-2016-41 "Fenomeni singolari in problemi deterministici e stocastici ed applicazioni"; by INDAM, GNAMPA -Gruppo Nazionale per l'Analisi Matematica, la Probabilità e le loro Applicazioni and by Institute of Mathematics and Informatics, Bulgarian Academy of Sciences and Top Global University Project, Waseda University.

We prove that standing-waves which are solutions to the non-linear Schrödinger equation in dimension one, and whose profiles can be obtained as minima of the energy over the mass, are orbitally stable and non-degenerate, provided the non-linear term satisfies a Euler differential inequality. When the non-linear term is a combined pure power-type, then there is only one positive, symmetric minimum of prescribed mass.

Citation: Daniele Garrisi, Vladimir Georgiev. Orbital stability and uniqueness of the ground state for the non-linear Schrödinger equation in dimension one. Discrete and Continuous Dynamical Systems, 2017, 37 (8) : 4309-4328. doi: 10.3934/dcds.2017184
References:
[1]

A. Ambrosetti and G. Prodi, A Primer of Nonlinear Analysis, vol. 34 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, 1993, Corrected reprint of the 1993 original.

[2]

J. BellazziniV. BenciM. Ghimenti and A. M. Micheletti, On the existence of the fundamental eigenvalue of an elliptic problem in $\mathbb{R}^N$, Adv. Nonlinear Stud., 7 (2007), 439-458.  doi: 10.1515/ans-2007-0306.

[3]

J. Bellazzini and G. Siciliano, Scaling properties of functionals and existence of constrained minimizers, J. Funct. Anal., 261 (2011), 2486-2507.  doi: 10.1016/j.jfa.2011.06.014.

[4]

V. Benci and D. Fortunato, Hylomorphic solitons and charged Q-balls: Existence and stability, Chaos Solitons Fractals, 58 (2014), 1-15.  doi: 10.1016/j.chaos.2013.10.005.

[5]

H. Berestycki and P. -L. Lions, Nonlinear scalar field equations. Ⅰ. Existence of a ground state, Arch. Rational Mech. Anal., 82 (1983), 313-345.  doi: 10.1007/BF00250555.

[6]

H. Brézis and E. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc., 88 (1983), 486-490.  doi: 10.2307/2044999.

[7]

T. Cazenave and P. -L. Lions, Orbital stability of standing waves for some nonlinear Schrödinger equations, Comm. Math. Phys. , 85 (1982), 549-561, URL http://projecteuclid.org/getRecord?id=euclid.cmp/1103921547.MR0677997 doi: 10.1007/BF01403504.

[8]

T. Cazenave, Semilinear Schrödinger Equations, vol. 10 of Courant Lecture Notes in Mathematics, New York University Courant Institute of Mathematical Sciences, New York, 2003. doi: 10.1090/cln/010.

[9]

J. DávilaM. del Pino and I. Guerra, Non-uniqueness of positive ground states of non-linear Schrödinger equations, Proc. Lond. Math. Soc. (3), 106 (2013), 318-344.  doi: 10.1112/plms/pds038.

[10]

D. Garrisi, On the orbital stability of standing-waves solutions to a coupled non-linear KleinGordon equation, Adv. Nonlinear Stud., 12 (2012), 639-658.  doi: 10.1515/ans-2012-0311.

[11]

M. GrillakisJ. Shatah and W. Strauss, Stability theory of solitary waves in the presence of symmetry. Ⅰ, J. Funct. Anal., 74 (1987), 160-197.  doi: 10.1016/0022-1236(87)90044-9.

[12]

E. H. Lieb and M. Loss, Analysis, vol. 14 of Graduate Studies in Mathematics, 2nd edition, American Mathematical Society, Providence, RI, 2001. doi: 10.1090/gsm/014.

[13]

P. -L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case. Ⅰ, Ann. Inst. H. Poincaré Anal. Non Linéaire, 1 (1984), 109-145, URL http://www.numdam.org/item?id=AIHPC_1984__1_2_109_0. doi: 10.1016/S0294-1449(16)30428-0.

[14]

J. Shatah and W. Strauss, Instability of nonlinear bound states, Comm. Math. Phys. , 100 (1985), 173-190, URL http://projecteuclid.org/getRecord?id=euclid.cmp/1103943442. doi: 10.1007/BF01212446.

[15]

M. Shibata, Stable standing waves of nonlinear Schrödinger equations with a general nonlinear term, Manuscripta Math., 143 (2014), 221-237.  doi: 10.1007/s00229-013-0627-9.

[16]

X. Song, Stability and instability of standing waves to a system of Schrödinger equations with combined power-type nonlinearities, J. Math. Anal. Appl., 366 (2010), 345-359.  doi: 10.1016/j.jmaa.2009.12.011.

[17]

T. TaoM. Visan and X. Zhang, The nonlinear Schrödinger equation with combined powertype nonlinearities, Comm. Partial Differential Equations, 32 (2007), 1281-1343.  doi: 10.1080/03605300701588805.

[18]

M. I. Weinstein, Modulational stability of ground states of nonlinear Schrödinger equations, SIAM J. Math. Anal., 16 (1985), 472-491.  doi: 10.1137/0516034.

[19]

M. I. Weinstein, Lyapunov stability of ground states of nonlinear dispersive evolution equations, Comm. Pure Appl. Math., 39 (1986), 51-67.  doi: 10.1002/cpa.3160390103.

show all references

References:
[1]

A. Ambrosetti and G. Prodi, A Primer of Nonlinear Analysis, vol. 34 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, 1993, Corrected reprint of the 1993 original.

[2]

J. BellazziniV. BenciM. Ghimenti and A. M. Micheletti, On the existence of the fundamental eigenvalue of an elliptic problem in $\mathbb{R}^N$, Adv. Nonlinear Stud., 7 (2007), 439-458.  doi: 10.1515/ans-2007-0306.

[3]

J. Bellazzini and G. Siciliano, Scaling properties of functionals and existence of constrained minimizers, J. Funct. Anal., 261 (2011), 2486-2507.  doi: 10.1016/j.jfa.2011.06.014.

[4]

V. Benci and D. Fortunato, Hylomorphic solitons and charged Q-balls: Existence and stability, Chaos Solitons Fractals, 58 (2014), 1-15.  doi: 10.1016/j.chaos.2013.10.005.

[5]

H. Berestycki and P. -L. Lions, Nonlinear scalar field equations. Ⅰ. Existence of a ground state, Arch. Rational Mech. Anal., 82 (1983), 313-345.  doi: 10.1007/BF00250555.

[6]

H. Brézis and E. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc., 88 (1983), 486-490.  doi: 10.2307/2044999.

[7]

T. Cazenave and P. -L. Lions, Orbital stability of standing waves for some nonlinear Schrödinger equations, Comm. Math. Phys. , 85 (1982), 549-561, URL http://projecteuclid.org/getRecord?id=euclid.cmp/1103921547.MR0677997 doi: 10.1007/BF01403504.

[8]

T. Cazenave, Semilinear Schrödinger Equations, vol. 10 of Courant Lecture Notes in Mathematics, New York University Courant Institute of Mathematical Sciences, New York, 2003. doi: 10.1090/cln/010.

[9]

J. DávilaM. del Pino and I. Guerra, Non-uniqueness of positive ground states of non-linear Schrödinger equations, Proc. Lond. Math. Soc. (3), 106 (2013), 318-344.  doi: 10.1112/plms/pds038.

[10]

D. Garrisi, On the orbital stability of standing-waves solutions to a coupled non-linear KleinGordon equation, Adv. Nonlinear Stud., 12 (2012), 639-658.  doi: 10.1515/ans-2012-0311.

[11]

M. GrillakisJ. Shatah and W. Strauss, Stability theory of solitary waves in the presence of symmetry. Ⅰ, J. Funct. Anal., 74 (1987), 160-197.  doi: 10.1016/0022-1236(87)90044-9.

[12]

E. H. Lieb and M. Loss, Analysis, vol. 14 of Graduate Studies in Mathematics, 2nd edition, American Mathematical Society, Providence, RI, 2001. doi: 10.1090/gsm/014.

[13]

P. -L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case. Ⅰ, Ann. Inst. H. Poincaré Anal. Non Linéaire, 1 (1984), 109-145, URL http://www.numdam.org/item?id=AIHPC_1984__1_2_109_0. doi: 10.1016/S0294-1449(16)30428-0.

[14]

J. Shatah and W. Strauss, Instability of nonlinear bound states, Comm. Math. Phys. , 100 (1985), 173-190, URL http://projecteuclid.org/getRecord?id=euclid.cmp/1103943442. doi: 10.1007/BF01212446.

[15]

M. Shibata, Stable standing waves of nonlinear Schrödinger equations with a general nonlinear term, Manuscripta Math., 143 (2014), 221-237.  doi: 10.1007/s00229-013-0627-9.

[16]

X. Song, Stability and instability of standing waves to a system of Schrödinger equations with combined power-type nonlinearities, J. Math. Anal. Appl., 366 (2010), 345-359.  doi: 10.1016/j.jmaa.2009.12.011.

[17]

T. TaoM. Visan and X. Zhang, The nonlinear Schrödinger equation with combined powertype nonlinearities, Comm. Partial Differential Equations, 32 (2007), 1281-1343.  doi: 10.1080/03605300701588805.

[18]

M. I. Weinstein, Modulational stability of ground states of nonlinear Schrödinger equations, SIAM J. Math. Anal., 16 (1985), 472-491.  doi: 10.1137/0516034.

[19]

M. I. Weinstein, Lyapunov stability of ground states of nonlinear dispersive evolution equations, Comm. Pure Appl. Math., 39 (1986), 51-67.  doi: 10.1002/cpa.3160390103.

[1]

Juncheng Wei, Wei Yao. Uniqueness of positive solutions to some coupled nonlinear Schrödinger equations. Communications on Pure and Applied Analysis, 2012, 11 (3) : 1003-1011. doi: 10.3934/cpaa.2012.11.1003

[2]

Gökçe Dİlek Küçük, Gabil Yagub, Ercan Çelİk. On the existence and uniqueness of the solution of an optimal control problem for Schrödinger equation. Discrete and Continuous Dynamical Systems - S, 2019, 12 (3) : 503-512. doi: 10.3934/dcdss.2019033

[3]

Razvan Mosincat, Haewon Yoon. Unconditional uniqueness for the derivative nonlinear Schrödinger equation on the real line. Discrete and Continuous Dynamical Systems, 2020, 40 (1) : 47-80. doi: 10.3934/dcds.2020003

[4]

Fouad Hadj Selem, Hiroaki Kikuchi, Juncheng Wei. Existence and uniqueness of singular solution to stationary Schrödinger equation with supercritical nonlinearity. Discrete and Continuous Dynamical Systems, 2013, 33 (10) : 4613-4626. doi: 10.3934/dcds.2013.33.4613

[5]

Ru-Yu Lai. Global uniqueness for an inverse problem for the magnetic Schrödinger operator. Inverse Problems and Imaging, 2011, 5 (1) : 59-73. doi: 10.3934/ipi.2011.5.59

[6]

Alp Eden, Elİf Kuz. Almost cubic nonlinear Schrödinger equation: Existence, uniqueness and scattering. Communications on Pure and Applied Analysis, 2009, 8 (6) : 1803-1823. doi: 10.3934/cpaa.2009.8.1803

[7]

Yonggeun Cho, Hichem Hajaiej, Gyeongha Hwang, Tohru Ozawa. On the orbital stability of fractional Schrödinger equations. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1267-1282. doi: 10.3934/cpaa.2014.13.1267

[8]

Alexander Komech, Elena Kopylova, David Stuart. On asymptotic stability of solitons in a nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2012, 11 (3) : 1063-1079. doi: 10.3934/cpaa.2012.11.1063

[9]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete and Continuous Dynamical Systems - S, 2021, 14 (5) : 1693-1716. doi: 10.3934/dcdss.2020450

[10]

Fábio Natali, Ademir Pastor. Orbital stability of periodic waves for the Klein-Gordon-Schrödinger system. Discrete and Continuous Dynamical Systems, 2011, 31 (1) : 221-238. doi: 10.3934/dcds.2011.31.221

[11]

César Augusto Bortot, Wellington José Corrêa, Ryuichi Fukuoka, Thales Maier Souza. Exponential stability for the locally damped defocusing Schrödinger equation on compact manifold. Communications on Pure and Applied Analysis, 2020, 19 (3) : 1367-1386. doi: 10.3934/cpaa.2020067

[12]

Victor Isakov. Increasing stability for the Schrödinger potential from the Dirichlet-to Neumann map. Discrete and Continuous Dynamical Systems - S, 2011, 4 (3) : 631-640. doi: 10.3934/dcdss.2011.4.631

[13]

Santosh Bhattarai. Stability of normalized solitary waves for three coupled nonlinear Schrödinger equations. Discrete and Continuous Dynamical Systems, 2016, 36 (4) : 1789-1811. doi: 10.3934/dcds.2016.36.1789

[14]

Myeongju Chae, Soonsik Kwon. The stability of nonlinear Schrödinger equations with a potential in high Sobolev norms revisited. Communications on Pure and Applied Analysis, 2016, 15 (2) : 341-365. doi: 10.3934/cpaa.2016.15.341

[15]

Andrew Comech, Scipio Cuccagna. On asymptotic stability of ground states of some systems of nonlinear Schrödinger equations. Discrete and Continuous Dynamical Systems, 2021, 41 (3) : 1225-1270. doi: 10.3934/dcds.2020316

[16]

François Genoud, Charles A. Stuart. Schrödinger equations with a spatially decaying nonlinearity: Existence and stability of standing waves. Discrete and Continuous Dynamical Systems, 2008, 21 (1) : 137-186. doi: 10.3934/dcds.2008.21.137

[17]

Joel Andersson, Leo Tzou. Stability for a magnetic Schrödinger operator on a Riemann surface with boundary. Inverse Problems and Imaging, 2018, 12 (1) : 1-28. doi: 10.3934/ipi.2018001

[18]

Li Liang. Increasing stability for the inverse problem of the Schrödinger equation with the partial Cauchy data. Inverse Problems and Imaging, 2015, 9 (2) : 469-478. doi: 10.3934/ipi.2015.9.469

[19]

Reika Fukuizumi. Stability and instability of standing waves for the nonlinear Schrödinger equation with harmonic potential. Discrete and Continuous Dynamical Systems, 2001, 7 (3) : 525-544. doi: 10.3934/dcds.2001.7.525

[20]

François Genoud. Existence and stability of high frequency standing waves for a nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems, 2009, 25 (4) : 1229-1247. doi: 10.3934/dcds.2009.25.1229

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (127)
  • HTML views (62)
  • Cited by (2)

Other articles
by authors

[Back to Top]